MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7133
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties and shaft break occurred.The target lesion was located in the mildly tortuous and totally occluded right coronary artery.A 2.00 mm x 15 mm emerge was advanced to the lesion site and successfully inflated at 12 atm for 8 seconds.After full deflation and removal of the device from the body, the balloon was noted to be stuck on the non-boston scientific guidewire.The physician tried to forcefully remove the balloon from the guidewire and the shaft detached from the balloon.The guidewire was cut in order to remove the device and the balloon was described as severely mangled.A microcatheter and additional wire were advanced and the procedure was completed successfully with no patient complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr.Returned product consisted of an incomplete emerge mr balloon catheter and a non-bsc guidewire.The incomplete device fragments were visually and microscopically examined.At approximately 10cm in length was the combined total length of the returned portion of the device.There was contrast in the inflation lumen and the balloon which was loosely folded.At 5.2cm in length, the inflation lumen segment was returned kinked and flattened with no indicator as what portion this device would have been located.At 3cm in length, the shaft segment (inflation and guidewire lumen) was punctured, stretched down, and froze on a segment of the guidewire.At 2.5cm in length, the balloon contains a full circumferential tear.There are also two partial circumferential tears approximately 8mm proximal from distal waist.The balloon portion segment contained a froze wire segment of which the coil had unraveled.The tip and markerbands were present to the balloon segment.From the proximal markerband to the tip of the device, the tip and guidewire lumen were buckled.The non-bsc guidewire was shipped with the returned device, to which the wire segments were stuck and not moveable from the balloon.An outer diameter measurement to the guidewire was not performed due to the severity of damage to the device.The coil to the returned guidewire segments were stretched and unraveled.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18124830
Report Number2124215-2023-62135
Device Sequence Number15401296
Product Code LOX
UDI-Device Identifier08714729806196
UDI-Public08714729806196
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2026
Device Model Number7133
Device Catalogue Number7133
Device Lot Number0032395509
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown